# SDR WX0A2015110872991

- Difficulty date: November 8, 2015
- Submitted: November 9, 2015
- Operation: Air carrier
- Aircraft: N416NV
- Make and model: Doug DC-9-83
- Aircraft serial: 49555
- System (JASC): 3400 · Navigation System
- Part: Unknown
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

AT CRUISE AT FL330 FOR ABOUT 10 MINUTES, THE FIRST INDICATION OF A PROBLEM WAS HEADING COMPARATOR PROBLEM ON THE FLIGHT MODE ANNUNCIATOR.  THEN THE AUTOPILOT KICKED OFF.  THE CREW NOTED A HEADING DISCREPANCY BETWEEN THE CAPTAIN'S & FO'S HEADING INDICATIONS.  THE ND WOULD NOT WORK IN THE MAP MODE ON BOTH THE CAPTAIN'S & THE FIRST OFFICER'S DISPLAYS & THE MAP DISPLAY WAS FLICKERING ON & OFF.  THE ND DISPLAY DID WORK IN THE ROSE MODE.  THE CAPTAIN MADE SEVERAL CHECK OF THE MAP MODE & IT WOULD DISPLAY BRIEFLY & THEN FAIL.  TOWARDS THE END OF THE FLIGHT THE MAP MODE WOULD NOT DISPLAY AT ALL.  THE CREW DID THE ATTITUDE & HEADING FAIL PROCEDURE IN THE QRH ON PAGE 31.2.  THEY WERE NEVER ABLE TO RELIABLY GET EITHER HEADING GYRO TO STAY ON HEADING EVEN AFTER BEING RESET.  THE CREW TRIED TO USE THE MAG COMPASS.  WITH NO WORKING AUTOPILOT & UNRELIABLE HEADING INFORMATION THE WORKLOAD WAS VERY HIGH.  THE CREW DECLARED AN EMER WITH ATC.
